• Welcome! Log in or Register Now for a free ProTeacher account!

Last need for support

mom23kids

Senior Member
I know I am being the biggest pain in the a$$. My dd is so depressed that I am at a loss as to what to tell her. She just started Lexapro going on 5 days. She's largely upset at a guy that hasn't texted her in the last day. He does this often but she doesn't think he's toxic because she's in love with him. I have talked and talked about him and how he's no good. He never ever sees her cause he's always busy. I mean he NEVER EVER sees her. She even says they're not in a relationship but she loves him and can't understand why he's not texting or facetiming. It's weird the way she's thinking about this. She says she physically doesn't feel good. She's lying around, crying, hasn't worked the last 3 days, who knows what's going to happen Monday. I'm working and can't get these crying calls. I don't know what to say to her other than just being there but this is hard.
 
Advertisement

CatLove

Senior Member
I'm sorry. She seems to let relationships define her. Hopefully, the medication and therapy will help her. She needs interests other than guys. I think you are doing what you can to help her.
 

tctrojan

Senior Member
Not a pain

I am glad you feel like yiu can come here for support. I am sure it is frustrating. I am guessing you have to be careful in what you say to your DD. Hopefully her meds kick in soon. Continued hugs.
 

nucleus

Senior Member
My two cents

If she is feeling physically ill and hasn't stopped crying or moving really in three days she may need some intensive therapy. We have an outpatient therapy center where I live that you go 9-12 every day for group and self therapy. She may also need a change of med or a booster. I take Rexulti as a booster and have tried to stop it twice and have learned that it really does help. We finally figured out that Viibryd is what works for me where Lexapro did not. I can't believe I'm putting my meds here, but you know what... they help me. I was crying way too much over things that really didn't matter. I mean like the ASPCA commercial had me crying for an hour thinking about those poor animals. It's normal to feel empathy, but not normal to be frantically crying over it. I was creating instances of turmoil too. I once thought a man was throwing a puppy in a garbage can as I rode past on my bike and it made me so upset. The man was probably just talking on his phone and putting garbage in the can. But I seriously was in tears over thinking that he was throwing an animal away. I invented slights from friends that weren't slighting me at all. I didn't think anyone wanted to be my friend and those that did hang out with me did so out of pity. My mind was playing severe tricks on me. It took therapy and the right meds to straighten me out. As for what you can do or say is just be there and make sure she knows that you aren't going anywhere. Make sure she knows that she won't be abandoned which is maybe how she feels with this guy. I just wanted someone to hug me and tell me that sooner or later everything was going to be ok. Good luck!
 

1956BD

Senior Member
I am sorry you are both unhappy

Perhaps she needs to find some ways this weekend to self soothe before you go to work on Monday. Maybe she can think of them for herself or perhaps you will have to help her. But I would let her know she needs to do this so Monday will not be more than she can handle. I wish you both the best. I hope her Lexapro kicks in earlier than normal and starts to help her.I am so sorry you are both going through this difficult time.
 

Risa

Senior Member
Hard times

My heart goes out to you because you so desperately want your daughter to feel healthy and happy, but it's not happening yet. Plus you've been concerned for your husband and his health as well. It must be very hard to be on the outside looking in trying to be strong and have answers at the ready when questions come up. You have quite a load to carry.

I can't offer any suggestions about what your daughter is experiencing, but maybe you could look into some counseling for yourself so you can talk with someone who has more insight about human behavior. Maybe having a trained professional's perspective can help you navigate those trying times when you are feeling drained or even when you are trying to sort things out for yourself as well as for your family members. I realize this isn't an instant quick-fix response, and I know it can be extremely painful to watch family members be in such distress. I hope you'll seek out resources that can help you, so that you can be there for them as well.
 
Advertisement

kidsrterrific

Senior Member
We are here for you. Your daughter does seem like she needs to be in a relationship. She does need to let the Lexaprompro kick in. It really is a good medication. I would do anything possible to get her mind off this boy. As for yourself, I think it would be a good idea just if you had someone to talk to you in therapy. Any kind of relaxation for yourself before Monday. You do need to take care of yourself.
 

calumetteach

Senior Member
I am so sorry. You are in a difficult situation…a sad child is so hard. And then having to deal with them if even in thought while working is so hard. Does she have girlfriends she could do something with? Someone else to tell her he’s not worth the tears? Sending you many good thoughts.
 

jvar87

Senior Member
Can she get something else prescribed in the short term while she waits for the lexapro to kick in? I have Ativan on an as needed basis. It can be addictive to some people, but it is a very helpful medication in situation like your daughters and most people don’t have an issue with it. Doctors prescribe only a small amount at a time to prevent issues. They work immediately to help calm during anxiety attacks.
 

Claire

Senior Member
I was going to suggest the same thing. Maybe she needs a short term med for panic like Xanax until her long term med is effective. If you can't yell it us kicking in in another week I would consult the doctor about trying something different. Also therapy along with her meds.
 
Advertisement

 

Top